Format

Send to:

Choose Destination
See comment in PubMed Commons below
Arch Phys Med Rehabil. 2002 Sep;83(9):1309-10.

Dysphonia associated with epidural steroid injection: a case report.

Author information

  • 1Penn Spine Center Research Group, Department of Rehabilitation Medicine, Hospital of the University of Pennsylvania, Philadelphia, PA 19104, USA.

Abstract

A 46-year-old patient with left-side low back pain developed symptoms of dysphonia and throat irritation 24 hours after receiving a fluoroscopically guided steroid injection into the epidural space. A direct laryngoscopy performed before a second injection detected no abnormalities. When dysphonia reappeared 48 hours after that injection, laryngoscopy revealed edema in the anterior vocal cord with thick surrounding mucous. Full clinical resolution of the dysphonia was apparent by laryngoscopy 15 days after the second injection. The mechanism of dysphonia after epidural steroid injection is unknown, but it may result from a systemic steroid effect.

PMID:
12235614
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk